Puerto Rico, 2007Flooding in Puerto Rico, September 18, 2007
September 18, 2007 · NWS SJU · 2 events in 1 county or zone
An upper level trough located across the Bahamas and the Greater Antilles produced unstable atmospheric conditions at the mid and upper levels of the atmosphere which led to heavy rainfall across the western interior sections of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough located across the Bahamas and the Greater Antilles produced unstable atmospheric conditions at the mid and upper levels of the atmosphere which led to heavy rainfall across the western interior sections of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 18, 4:37 PM AST, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 18, 4:37 PM AST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
437 PM AST TUE SEP 18 2007
.DISCUSSION...THE REMNANTS OF INGRID...AN ELONGATED AREA OF LOW
PRESSURE...WITH A 1010 MB CENTER NEAR 18.8 NORTH...62.7 WEST LATE
THIS AFTERNOON...WILL SHIFT SLOWLY NORTH AND WEAKEN THROUGHOUT THE
REMAINDER OF THE WEEK TO MAINTAIN A VERY WEAK PRESSURE GRADIENT
AND LIGHT WINDS ACROSS THE LOCAL REGION. A WEAK TROUGH EXTENDING
FROM THE LOW SOUTHWEST INTO THE EASTERN CARIBBEAN LATE THIS
AFTERNOON IS EXPECTED TO SHIFT NORTH NORTHWEST ACROSS THE LOCAL
AREA OVERNIGHT AND WEDNESDAY. THIS FEATURE AND ITS ASSOCIATED
MOISTURE IN COMBINATION WITH LOCAL EFFECTS AND CONTINUED FAVORABLE
UPPER LEVEL CONDITIONS...SHOULD LEAD TO ACTIVE WEATHER DEVELOPING
BEHIND THE TROUGH AND ACROSS THE LOCAL AREA WEDNESDAY INTO
WEDNESDAY NIGHT. SOMEWHAT DRIER WEATHER APPEARS ON TAP FOR
THURSDAY AND FRIDAY...BUT STILL SHOULD BE ENOUGH MOISTURE TO
RESULT IN DIURNALLY INDUCED ACTIVITY.
&&
.MARINE...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH
AT LEAST THURSDAY. EXPECT WINDS OF LESS THAN 15 KNOTS AND SEAS OF
4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 89 79 90 / 40 50 50 20
STT 80 89 80 90 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, Sep 18, 5:07 AM AST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
507 AM AST TUE SEP 18 2007
PRZ001>013-AMZ710>750-191000-
507 AM AST TUE SEP 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...
DIURNAL AND LOCAL SEABREEZE EFFECTS WILL PRODUCE AFTERNOON SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHWESTERN AND ADJACENT
INTERIOR SECTIONS OF THE ISLAND TODAY. SOME OF THESE SHOWERS AND
STORMS COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL...WHICH COULD LEAD TO URBAN AND SMALL STREAM
FLOODING. RESIDENTS...TOURISTS...AND MOTORISTS SHOULD KEEP ABREAST
OF THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE AND TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY IF
THUNDERSTORMS DEVELOP IN YOUR VICINITY.
.DAYS TWO THROUGH SEVEN...
THE REMNANTS OF TROPICAL DEPRESSION INGRID WILL PASS CLOSE TO THE
ISLAND BY WEDNESDAY INCREASING THE CHANCES OF PRECIPITATION TO THE
ISLAND. MEANWHILE...AFTERNOON DIURNAL SEABREEZE SHOWERS AND STORMS
MAY AFFECT THE INTERIOR AND WESTERN PORTIONS OF THE ISLAND
THROUGHOUT THE PERIOD. AS A RESULT...LOCALIZED URBAN AND SMALL
STREAM FLOODING WILL REMAIN POSSIBLE IN SOME AREAS. IF YOU ARE IN
THE PATH OF A STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
VIZ001-002-AMZ710>730-191000-
507 AM AST TUE SEP 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...
THE REMNANTS OF TROPICAL DEPRESSION INGRID ARE EXPECTED TO AFFECT
PORTIONS OF THE ISLANDS BY THE EVENING HOURS. AS THE CENTER OF
CIRCULATION APPROACHES...THUNDERSTORM FLARE-UPS ARE POSSIBLE...
CAUSING LOCALLY HEAVY RAINFALL TO AFFECT PORTIONS OF THE ISLANDS.
RESIDENTS AND TOURISTS ARE CAUTIONED TO TAKE APPROPRIATE ACTIONS IF
HEAVY RAINFALL DEVELOPS.
.DAYS TWO THROUGH SEVEN...
PASSING EARLY MORNING SHOWERS...IN COMBINATION WITH AN ISOLATED
AFTERNOON THUNDERSTORM...MAY AFFECT THE ISLANDS...HOWEVER NO
SIGNIFICANT WIDESPREAD RAINFALL EVENTS ARE EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Flood, Western Interior
- When
- September 18, 5:40 PM AST
- Where
- Western Interior County, Utuado
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 18.270, -66.700
Emergency Management report several roads flooded in the center of the city.
Flood, Western Interior
- When
- September 18, 6:09 PM AST
- Where
- Western Interior County, Utuado
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 18.270, -66.700
Emergency Management reported several homes flooded in the center of the town.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Iowa, September 18, 2007$213,000 · 65 kt wind · 22 events
- Damaging Winds in Iowa, September 18, 2007$45,000 · 61 kt wind · 4 events
- Damaging Winds in Wisconsin, September 18, 2007$29,000 · 61 kt wind · 11 events
- Damaging Winds in Iowa, September 18, 2007$20,000 · 69 kt wind · 12 events
- Damaging Winds in Wisconsin, September 18, 2007$25,000 · 65 kt wind · 5 events
- Hail and Damaging Wind in Nebraska, September 18, 2007$12,000 · 1 in hail · 7 events
- High Surf in Hawaii, September 18 to 22, 20078 events
- Damaging Winds in Iowa, September 18, 200756 kt wind · 5 events
- Hail in Kansas, September 18, 20070.75 in hail · 4 events
- Drought in Wisconsin, September 18 to 30, 20073 events
- Drought in Minnesota, September 18 to 30, 20072 events
- Hail and Damaging Wind in Missouri, September 18, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60328, 60330.